1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP

Fears over Chinese 'herbal Viagra' containing hidden doses of pharmaceutical drugs

By cannabis-sam, Apr 19, 2009 | |
  1. cannabis-sam
    Fears over Chinese 'herbal Viagra' containing hidden doses of pharmaceutical drugs

    6:57 PM on 07th April 2009

    A Chinese 'herbal Viagra' sold throughout the UK contains dangerous levels of hidden pharmaceutical drugs, medicine chiefs warned today.

    Tests on the product, Jia Yi Jian, revealed huge doses of two drugs prescribed on the NHS for obesity and impotence.

    Sibutramine, marketed as Reductil, is an appetite suppressant while tadalafil, commonly known as Cialis, treats erectile dysfunction in a similar way to Viagra.

    The maximum dosages per tablet normally allowed for sibutramine is 15 milligrams and for tadalafil 20 milligrams.

    But the red and black capsules of Jia Yi Jian seized by the Medicines and Healthcare Regulatory Agency (MHRA) each contained 68.1 milligrams of sibutramine and 50.06 milligrams of tadalafil.

    The undeclared ingredients were deliberately put in the Chinese herbal medicine to con the public, says the MHRA.

    The levels are said to be high enough to cause serious side effects, including heart and blood pressure problems. Adverse reactions could also occur with other prescription drugs, such as those used to treat blood pressure and heart disease, and some antidepressants.

    An MHRA spokeswoman said an investigation was on-going and could not give details about how and where the product was seized.

    She said Jia Yi Jian was sold both for weight loss and erectile dysfunction and widely available at stores selling traditional Chinese medicines.

    The product, manufactured by Hunan Aimin Pharmaceutical Ltd, based in Hengyang, Hunan Province, China, is advertised as 100 per cent herbal.

    'The pharmaceuticals are deliberately included to make it work,' said the spokeswoman. 'People think they are getting something completely herbal but it contains up to four times the dose of pharmaceuticals found in legally prescribed medicinal products.'

    The MHRA has its own intelligence and enforcement officers and the power to raid premises and seize products.

    Selling a herbal product containing unlicensed pharmaceutical medicines could result in a criminal prosecution.

    Richard Woodfield, MHRA Group Manager for Herbal Medicines, said people should consult their GP before taking any herbal medication, particularly for serious conditions.

    Anyone taking Jia Yi Jian was advised to stop immediately and seek health advice.

    'This product, adulterated with large and uncontrolled amounts of pharmaceutical substances, presents a clear risk to consumers,' said Mr Woodfield.

    'There is continuing evidence that some so-called 'herbal' products on the UK and international markets are nothing of the kind.

    'Often, such marketing claims about the supposed natural ingredients in these unlicensed products are simply an attempt to divert the consumer's attention away from very low manufacturing and ethical standards.

    'The MHRA has issued warnings previously about adulterated products supplied by some TCM (traditional Chinese medicine) outlets, but the problem is by no means limited to that sector.

    'The safest method to obtain medication is to see a health care professional and have a proper diagnosis, especially as sometimes conditions such as erectile dysfunction can be the symptom of something more serious.'

    ....

    http://www.dailymail.co.uk/health/a...aining-hidden-doses-pharmaceutical-drugs.html

Comments

To make a comment simply sign up and become a member!